Wish me luck and the same to ya'll. Prosper
I was very much the same way you are. My numbers didn't show a dramtic improvement until the 10mcg pen. You may have to add a Sulfonylurea like glucotrol to your metformin. This could give you the extra umph that you need to really bring those numbers down dramatically.
The other thing you could do is cut your metformin back to 500mg 2 times per day and add a Thiazolidinedione like "avandia". These are great at increasing your sensitivity to insulin and could help you with what you are looking for. There are lots of options out there so if your doc isn't cutting it, get an Endocrinologist even if you have to drive a couple of hours!!
Thank you jiggy and warren for the helpful replies. Well, tomorrow will be my first day on the 10mcg. I am hoping that it does the trick...
I would love to think that even though my appetite did not change on the 5mcg, that it will change on the 10mcg. I don't mind the discipline of low carb eating, I would just like some help in not feeling so hungry.
I will let you know how I do. This forum is very helpful. Thank you.
My wife is on Byetta and is having a very difficult time with the side effects. My question to anyone taking byetta is are you still using insulin and what other diabetes meds are you on.
Post Edited By Moderator (Warren) : 2/9/2006 7:47:08 AM (GMT-7)
Post Edited By Moderator (Jeannie143) : 2/25/2006 7:53:57 AM (GMT-7)
Thank you Warren for posting that reply. It was very encouraging. I was surprised though, that Donna referred to the Byetta as insulin! It isn't actually insulin - is it??? If so, I didn't realize it. Thanks.
Hi Donna and Mark,
I moved your Byetta posts here so that we could try and consolodate a thread with people talking about Byetta. We already have one really extensive thread but perhaps it was a good time for this new one.
Post Edited (Warren) : 2/9/2006 10:31:18 AM (GMT-7)
Thanks Warren for the information. She is seeing an Endocrinologist but we are still concerned that she is taking 40 units a day of lantus and byetta. She also has all of the bad side effects and if things do not get better soon (been taking byetta for 6 weeks now) she may stop. We will see. Could I ask how you became knowledgable in the Byetta. Do you take also?
Thanks again, Mark
I use a 31g 3/16s inch needle so its super small. As a result I really don't have any pain or bruising. There is a thread on injections here, go read that and it will give you some good hints on how to do a relatively pain free belly injection! I think being far enough away from teh belly button and using a tiny needle are two really important facets to using byetta!!
PS if you do the injection correctly with a 31g needle you should really never feel it in the thigh!!
I am a new member who has just been taken off Byetta by my physician because my gloucose readings were back in the 300's. I was returned to insulin thereapy with metformin, the maximum dose 2000 mg/day. I am now taking 70/30 mix and have been on it for four days.
I started on Byetta as a substitute for Lantus (60 units/day) and Regular (30units/day) insulin. I was also on Avandia and Metformin. The insulin helped my already weak appetite control become even weaker so that I gained a large amount of weight. Got to the point where I needed heart surgery and in cardio rehab came upon Byetta. Started with 5 mcg and did that for 30 days and dropped Avandia when I stopped using the insulin. Gloucose readings dropped from mid-300's to 170-190 and my appetite was fiinally under control--no cravings. It was great. After 30 days, went to 10 mcg. Continued to work for a few days, and then my levels shot back to 300's with a decreased amount of food intake. Neither doctors or me understand what went wrong.
Cardiologist and primary doctor confer and remove me from Byetta regime and start me on the 70/30 insulin. Cravings are back. I lost 22 pounds on the Byetta and have gained back 12 in one weekend.
My question is does anyone have personal experience with taking Byetta and insulin concurrently? My thought was that if I could use the Byetta for appetite control and the insulin for glucose control, I might do better. Your experience will be gratefully appreciated.
Did you keep your Byetta refrigerated?? The fact that it suddenly stopped working leads me to suspect that maybe it got contaminated and its potency was spoiled....or that your beta cells are simply shot and you really need insulin like a type 1. 60 units of Lantus a day is a HUGE amount of Lantus. I don't know what to tell you. I wish you the best of luck and Im sorry the Byetta didn't work for you.
Yes, Byetta was refrigerated. Started my experiment yesterday with 2 doses of 10mcg Byetta and 20 units of Humalog (70-30) at noon. Average reading for the day was 140 which is an unbelievable number for me. Will continue and see how it works out.
Thanks for the response.
Post Edited By Moderator (Jeannie143) : 3/17/2006 11:21:51 AM (GMT-7)